Alert archive / Arkansas / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 50, NWS Shreveport, LA

May 6, 2001Nevada County, Arkansas

NWS Shreveport, LA issued this severe thunderstorm warning at May 6, 2001, 6:13 PM CDT for Nevada County, Arkansas. It was in force for 47 min. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
May 6, 2001, 6:13 PM CDT (23:13 UTC)
Expired
May 6, 2001, 7:00 PM CDT
In force
47 min
Issued by
NWS Shreveport, LA
Area
Whole counties

County Nevada County, AR

What was reported inside it

TimeReportWhereRemark
May 6, 6:30 PM CDTHail 1.75Sutton, AR
May 6, 6:35 PM CDTHail 1Prescott, AR

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 11.2 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2001-05-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 574 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2001-05-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 133 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
574 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
527 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
133 m²/s²
0-3 km storm-relative helicity
212 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSHV 062314
SVRSHV
ARC099-070000-
/NEW.KSHV.SV.W.0059.062313-070000/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
613 PM CDT SUN MAY 6 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NEVADA COUNTY IN SOUTHWEST ARKANSAS

* UNTIL 700 PM CDT

* AT 613 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER   
RADAR INDICATED A SEVERE THUNDERSTORM 8 MILES SOUTH OF PRESCOTT
MOVING NORTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  6 MILES SOUTHEAST OF PRESCOTT AT 630 PM CDT
  6 MILES NORTHWEST OF BLUFF CITY AT 650 PM CDT

THIS THUNDERSTORM WILL PRODUCE LARGE HAIL THE SIZE OF DIMES OR LARGER
AND STRONG DAMAGING WINDS TO NEAR 60 MPH. DO NOT REMAIN OUTSIDE.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  NEVADA COUNTY IN SOUTHWEST ARKANSAS
UNTIL 700 PM CDT.

LAT...LOuN 3369 9346 3348 9346 3347 9313 3378 9314
          3393 9343

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 3:19 PM CDT, 2 hours 54 minutes earlier.

Area forecast discussion, May 6, 3:19 PM CDT, 2 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
245 PM CDT SUN MAY 6 2001

ALMOST A CARBON COPY OF YESTERDAY AFTERNOON...EXCEPT CONVECTION IN
CWA A LITTLE SLOW IN DEVELOPING. HOWEVER...WATCH BOXES HAVE BEEN
ISSUED TO THE WEST OF THE CWA AND TSTMS ARE DEVELOPING IN
NORTHCENTRAL TEXAS. THE SHORT WAVE WHICH WILL KICK ACROSS THE
FORECAST AREA TONIGHT WILL BE A LITTLE STRONGER THIS ROUND.
DEWPOINTS ARE HIGHER AS WELL AS THE INSTABILITY. HOWEVER...LOOKING
AT 18Z SOUNDING OUT OF FWD...LOW LEVEL SHEAR IS LACKING...SO ANY
SEVERE STORMS IN THIS AREA WILL LIKELY BE HAILERS AND WIND PRODUCERS
AS DRY AIR ALOFT WORKS EAST. WILL MENTION HEAVY RAIN AND SEVERE IN
NORTHEAST TEXAS ZONES...MCCURTAIN COUNTY AND ADJACENT PORTION OF
SOUTHWEST ARKANSAS. HOWEVER NOT TOO CERTAIN ABOUT THE HEAVY RAIN...
AS DRY AIR ALOFT LATER IN PERIOD AND THE UPPER TROF ACCELERATING
EAST EARLY MONDAY MAY HOLD AMOUNTS AROUND ONE INCH. FRONT WILL BE
SLOW CROSSING CWA MONDAY...NOT REACHING SOUTHEAST ZONES UNTIL LATE
MONDAY NIGHT. THUS PRECIP WILL BE CONTINUED IN FORECAST THROUGH
TUESDAY IN LOUISIANA ZONES AS WELL AS EAST TEXAS LAKES AREA DUE TO
THE SURFACE TROF. AFTER TUESDAY...AVN ENTERS INTO A DRY PERIOD...
UNLIKE THE MRF. WILL CONTINUE WITH THE CURRENT DRY FORECAST
THROUGH NEXT WEEKEND UNTIL MRF HAS A BETTER RUN.

SHV 65/83/64/80 4632
MLU 66/84/64/81 2432
TXK 62/80/61/78 7621
TYR 64/83/63/79 6421
LFK 68/85/63/82 4422

.SHV...NONE.

14

Nearby

Severe Thunderstorm Warnings in Arkansas, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.